MAUDE Adverse Event Report: PERFUSION SYSTEMS PENDITURE LAA EXCLUSION SYSTEM; LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE

PERFUSION SYSTEMS PENDITURE LAA EXCLUSION SYSTEM; LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE
Model Number LAAC45
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a penditure clip device, at the end of the procedure, prior to coming off bypass, the customer measured and placed the penditure device across the left atrial appendage.The customer noted that it was difficult to observe the entire appendage.The customer asked the perfusion to fill the heart and for the anesthesiologist to verify that they had complete closure of the left artrial appendage (laa) on the transesophageal echocardiogram (tee).The anesthesiologist noted that there was a small area distally that had blood flow and suggested to them to recapture and redeploy the device.The customer tried to recapture the device by inserting a long prong of the handle into the clip that was attached to the appendage.They stated that the prong was stuck in the clip and would not allow him to advance or pull out.The customer continued to manipulate the handle with the prong stuck and noted that bleeding was coming from appendage.They requested for a competitive clip to be opened and placed the competitive device across the appendage.The tee revealed that there was still a small amount of blood flow across the appendage.There was no adverse patient effect associated with this event.Medtronic received additional information that the patient is doing well and there were no complications.Medtronic received additional information that they do not have the delivery system.There were two pins in the system.They did not get the small pin to go back into the clip.They used a sizer device.The approach was through sternotomy.The concomitant procedure was a mitral valve regurgitation (mvr) procedure.They did not remove the laa from the patient.It was the doctors 2nd case experienced with the device.It could possibly be the way the user was pushing the buttons.Medtronic received additional information that the laa was of normal size.The patient was thin and had a narrow chest.The surgeon was struggling to observe the appendage making application challenging.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PENDITURE LAA EXCLUSION SYSTEM
Common Device Name
LEFT ATRIAL APPENDAGE CLIP, IMPLANTABLE
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21414590
Report Number2184009-2025-00280
Device Sequence Number20963189
Product Code PZX
UDI-Device Identifier00763000791469
UDI-Public00763000791469
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberLAAC45
Device Catalogue NumberLAAC45
Device Lot NumberT4C097X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/19/2025
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexUnknown